MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number SMPX645
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: material rupture.(b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a caucasian female patient, who underwent breast prosthesis implantation surgery with two 645cc mentor memorygel breast implants, suffered right breast cancer post-procedure.As a result, the patient underwent bilateral implant explantation on (b)(6) 2020.During the explantation surgery, the left breast implant was discovered to have ruptured.This medwatch form is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was completed.Device investigation summary: during the visual inspection, the sample was found to be ruptured.Please note that the product evaluation lab couldn't identify a conclusion due to the specific nature of this rupture and insufficient paperwork.The evaluation was limited to non-destructive testing.As part of our quality process, the manufacturing records of this lot-serial number were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On november 17, 2020, mentor became aware that the correct date of explantation was (b)(6) 2020.On december 7, 2020, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: pc-000793257.This medwatch form is for the left breast prosthesis.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10830525
Report Number1645337-2020-14490
Device Sequence Number1901928
Product Code FTR
UDI-Device Identifier00081317025153
UDI-Public00081317025153
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model NumberSMPX645
Device Catalogue NumberSMPX645
Device Lot Number7535309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2020
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer11/17/2020
12/15/2020
Initial Report FDA Received Date11/12/2020
Supplement Report FDA Received Date12/09/2020
12/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;